Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 39, NWS Pittsburgh, PA

July 12, 2006Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 12, 2006, 6:41 AM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2006, 6:41 AM EDT (10:41 UTC)
Expired
Jul 12, 2006, 9:45 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 156 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 121043
FFWPBZ
OHC119-121345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 AM EDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MUSKINGUM COUNTY IN OHIO

* UNTIL 945 AM EDT

* AT 632 AM EDT...FLASH FLOODING WAS REPORTED BY MUSKINGUM COUNTY 
SHERIFFS OFFICE BETWEEN BLOOMFIELD AND OTSEGO ALONG STATE ROUTE 83. 
OTHER FLOODING MAY BE OCCURRING ELSEWHERE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4003 8184 3985 8189 4004 8207

$$
1 follow-up statement
000 
WGUS71 KPBZ 121247
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 AM EDT WED JUL 12 2006

OHC119-121345-
MUSKINGUM OH-
844 AM EDT WED JUL 12 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
MUSKINGUM COUNTY...

AT 839 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED  
FLASH FLOODING ACROSS MUSKINGUM COUNTY.

LOCATIONS IN THE WARNING AREA WHERE FLOODING IS OCCURRING INCLUDE 
BUT ARE NOT LIMITED TO THE OTSEGO AREA...ADAMS MILLS ALONG STATE 
ROUTE 16 AND IN THE ADAMSVILLE AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4012 8173 3994 8178 4013 8196

$$

FLH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:44 AM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 12, 2:44 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 AM EDT WED JUL 12 2006

.SHORT TERM (TODAY THROUGH TONIGHT)...
SOUNDINGS IN CWA ARE QUITE SATURATED 0C CROSSES AT 2.5 KM AND THEN IT
STAYS SATURATED TO UP 8 KM. SEEMS LIKE NEAR TROPICAL MOISTURE. IFLOWS
GAGES SHOWED 75% OF THE TROPICAL RAINFALL RATES ON MY AMBER DISPLAY. FF
WATCH WILL BE EXTENDED FURTHER S, TO COVER ENTIRE CWA TIL 4PM WED.

GFS HAS MORE PRECIP N THAN NAM THEN AFT 00Z TONIGHT, NAM HAS MORE
PRECIP S THAN GFS. I THINK GFS IS DRIVING THE PRECIP S FASTER. MOST
AREAS WL PICK UP AT LEAST AN INCH OF RAIN MORE WHEN TRAINING OCCURS.
HPC SAYS TO COMPROMISE BECAUSE CANADA AND UKMET ARE CLOSER TO NAMS
TIMING.
&&

.LONG TERM (THU THROUGH TUE)...
FRONT WILL MOVE SOUTH ACROSS REGION THU DECREASING SHOWER CHANCES NORTH
TO SOUTH THU AND THU NIGHT. FRONT WILL ATTEMPT TO MOVE NORTH LATER FRI
INTO SAT AS ANOTHER IMPULSE MOVES BY, SO CHC POPS CONTINUED. DRY PERIOD
SAT NIGHT THROUGH SUN NIGHT BEFORE NEXT SYSTEM APPROACHES MON/TUE.
&&

.AVIATION...
INITIAL BATCH OF RAIN WITH EMBEDDED CONVECTION MOVING INTO WRN PA
TERMINALS ATTM WITH VFR CONDITIONS FORECAST TO LOWER OCNL INTO MVFR
CIGS AND VSBYS IN THE SOUTHERN TERMINALS. IN THE NORTH WITH MORE STEADY
RAINFALL EXPECT LOWERING TO MVFR AND IFR OVER THE NEXT FEW HOURS.
TIMING OF CONVECTION IN THE MID TO LATE AFTN BASED ON TIMING OF GFS
SHORT WV PASSAGE DURING AFTN AND MAX HEATING.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH MDZ001 TIL 4 PM WED.
OH...FLASH FLOOD WATCH OHZ039>041-048>050-057-059-068-069 TIL 4 PM WED.
PA...FLASH FLOOD WATCH PAZ007>009-013>016-020>023-029>032 TIL 4 PM WED.
WV...FLASH FLOOD WATCH WVZ001>004-012-022-023-041 TIL 4 PM WED.
&&
Hazardous weather outlook, Jul 12, 4:05 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EDT WED JUL 12 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-130815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
405 AM EDT WED JUL 12 2006

HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE IS VERY SATURATED. A SLOW MOVING COLD FRONT WILL
BRING PERIODS OF RAIN AND THUNDERSTORMS TODAY, INTO TONIGHT. A FLASH
FLOOD WATCH IS IN EFFECT TODAY, AND THE WATCH MAY BE EXTENDED
BEYOND 4 PM, ESPECIALLY SOUTH OF PITTSBURGH. THERE IS ALSO A THREAT OF
DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE ACTIVATED.

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.